MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ASPIRATION PUMP MAX 220; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ASPIRATION PUMP MAX 220; NRY
Model Number PMX220
Medical Device Problem Codes Decrease in Suction (1146); Device Emits Odor (1425)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2020-01636.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system aspiration pump max 220 (pump max) and pump max canister (canister).It was noted that the procedure was several hours long under general anesthesia.During the procedure, several hours in and nearing the end of the procedure, the physician noticed that the top of the canister sagged under aspiration and that there was a decrease in aspiration.It was reported that the physician was able to aspirate some thrombus but not all of it.The pump max stopped working and a burning smell was noted.It was also reported that the pump max was turned on and off several times during the procedure.The procedure was completed using a new canister and the same pump max.There was no report of an adverse effect to this patient.
 
Additional Manufacturer Narrative
Results: the pump max was powered on and was able to achieve vacuum pressure within specification.The pump max was tested using a demonstration canister, and the pump max was able to achieve vacuum pressure within specification.The pump max remained powered on and no decrease in aspiration was observed and no burning smell was observed.Conclusions: evaluation of the returned pump max could not confirm the reported complaint.A demonstration canister was connected to the pump max.The pump max was powered on and was able to achieve vacuum pressure within specification.The pump max remained powered on and no decrease in aspiration was observed and no burning smell was observed.Penumbra pumps and canisters are 100% visually inspected and functionally tested during incoming quality inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2020-01636.

Brand Name
PENUMBRA SYSTEM ASPIRATION PUMP MAX 220
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10631540
Report Number3005168196-2020-01635
Device Sequence Number16958659
Product Code NRY
UDI-Device Identifier00814548012698
UDI-Public00814548012698
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/23/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPMX220
Device Catalogue NumberPMX220
Device Lot NumberF15286-07
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/23/2020
Supplement Date Received by Manufacturer10/07/2020
Initial Report FDA Received Date10/05/2020
Supplement Report FDA Received Date11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005